Alert archive / Pennsylvania / Flash Flood Warnings in 2004

Flash Flood Warning 32, NWS Pittsburgh, PA

May 22, 2004Lawrence County, Mercer County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at May 22, 2004, 1:16 AM EDT for Lawrence County, Mercer County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2004, 1:16 AM EDT (05:16 UTC)
Expired
May 22, 2004, 4:15 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Lawrence County, PA, Mercer County, PA

The radar

The Pittsburgh radar (KPBZ), 79 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2004-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2004-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 220520
FFWPBZ
PAC073-085-220815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
116 AM EDT SAT MAY 22 2004

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN PENNSYLVANIA
  MERCER COUNTY IN PENNSYLVANIA

* UNTIL 415 AM EDT

* AT 112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL APPROACHING FROM THE WEST.
  HEAVY RAIN WILL MOVE INTO THE AREA AFTER 130 AM. RUNOFF WILL OCCUR
  RAPIDLY DUE TO SATURATED SOILS. IN ADDITION TO HEAVY RAIN THERE
  WILL ALSO BE GUSTY WINDS, HAIL AND FREQUENT LIGHTNING.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4150 8002 4118 8010 4088 8022 4088 8048
      4151 8054

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 21, 9:28 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 21, 9:28 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
928 PM EDT FRI MAY 21 2004

UPDATED ZNS TO REMOVE HEADLINE FOR SVR TSTM WATCH FM PA...OH ZONES.
SVR TSTM WATCH CONTS FOR WV...MD ZNS.

KEPT SHWRS LIKELY AND SCT TSTMS FOR OVRNGT. HVY DOWNPOURS PSBL.
FLOOD WATCH CONTS ALL ZNS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES
MDZ001.

SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR MDZ001.

OH...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES
WVZ012...WVZ021>23...WVZ041.

FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
&&
Hazardous weather outlook, May 21, 2:20 PM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT FRI MAY 21 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-220900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
445 PM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND
TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND AND LARGE HAIL.
THERE IS ALSO A RISK OF RENEWED FLOODING IN LOCATIONS THAT WERE HARD
HIT BY HEAVY RAIN AND FLOODING THIS MORNING.

NOAA NATIONAL WEATHER SERVICE SAYS THE COMPLEX OF THUNDERSTORMS THAT
WILL SOON BE ENTERING OHIO...SHOULD CONTINUE MOVING EAST AT 50 MPH
AND SO BE MOVING ACROSS EAST CENTRAL OHIO AFTER 4 OR 5 PM. THE STORMS
SHOULD THEN MOVE THROUGH WESTERN PENNSYLVANIA...NORTHERN WEST
VIRGINIA..AND EXTREME WESTERN MARYLAND THIS EVENING...BETWEEN ROUGHLY
5 PM AND 7 PM. ACCORDING TO NOAA NATIONAL WEATHER SERVICE...ANOTHER
COMPLEX OF THUNDERSTORMS MAY AFFECT THE UPPER OHIO VALLEY LATE
TONIGHT.

NOAA NATIONAL WEATHER SERVICE SAYS THUNDERSTORM WIND GUSTS CAN BE
OVER 60 MPH AND HAILSTONES CAN BE OVER THREE QUARTER INCHES IN SIZE.
THERE CAN BE A FORTY MINUTE PERIOD OF FREQUENT CLOUD TO GROUND
LIGHTNING. ANY LOCATION GETTING RAINFALL AMOUNTS OVER 2 INCHES CAN
GET FLOODING. LOCATIONS THAT WERE HARDHIT WITH HEAVY RAIN AND
FLOODING THIS MORNING MAY NEED LITTLE MORE THAN 1 INCH OF ADDED
RAINFALL THIS EVENING TO HAVE RENEWED FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS
PERIOD...ALTHOUGH MOST DAYS THERE IS A CHANCE OF THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

THE SPOTTER NET MAY BE ACTIVATED LATE THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, May 21, 8:18 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT FRI MAY 21 2004

PAZ007-220213-
MERCER PA-
818 PM EDT FRI MAY 21 2004

...WINDY CONDITIONS EXPECTED THROUGH 10 PM...

WINDS WILL GUST TO 50 MPH THROUGH 10 PM. THE STRONG NORTH WINDS ARE
ASSOCIATED WITH A STRONG WEATHER SYSTEM THAT BROUGHT SEVERE WEATHER
TO THE REGION THIS AFTERNOON AND EVENING. THE SYSTEM WILL CONTINUE TO
MOVE EASTWARD...ALLOWING THE WINDS TO SLOWLY DIMINISH BY 10 PM.
Special weather statement, May 21, 8:21 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
821 PM EDT FRI MAY 21 2004

PAZ008-014-220220-
BUTLER PA-VENANGO PA-
821 PM EDT FRI MAY 21 2004

...WINDY CONDITIONS EXPECTED THROUGH 10 PM...

WINDS WILL GUST TO 50 MPH THROUGH 10 PM. THE WINDS ARE ASSOCIATED
WITH A STRONG WEATHER SYSTEM THAT BROUGHT SEVERE WEATHER TO THE
REGION THIS AFTERNOON AND EVENING. THE SYSTEM WILL CONTINUE TO MOVE
EASTWARD...ALLOWING THE WINDS TO SLOWLY DIMINISH BY 10 PM.
Local storm report, May 21, 8:42 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
05/21/2004                   COSHOCTON          OH   TRAINED SPOTTER

            60 MPH WIND GUST. TREES AND POWER LINES DOWN.

0510 PM     TSTM WND DMG     COLUMBIANA              40.89N 80.69W
05/21/2004                   COLUMBIANA         OH   TRAINED SPOTTER

            60 MPH WINDS. ROOF DAMAGED ON BUILDING.

0515 PM     TSTM WND GST     UHRICHSVILLE            40.40N 81.35W
05/21/2004  0 MPH            TUSCARAWAS         OH   TRAINED SPOTTER

            LARGE TREES DOWN.

0515 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
05/21/2004                   TUSCARAWAS         OH   TRAINED SPOTTER

            LARGE TREES DOWN.

0523 PM     TSTM WND DMG     HERMITAGE               41.23N 80.44W
05/21/2004                   MERCER             PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0535 PM     TSTM WND DMG     5 NW NEW CASTLE         41.05N 80.41W
05/21/2004                   LAWRENCE           PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0536 PM     TSTM WND DMG     VOLANT                  41.11N 80.26W
05/21/2004                   LAWRENCE           PA   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0536 PM     TSTM WND DMG     SLIPPERY ROCK           41.07N 80.06W
05/21/2004                   BUTLER             PA   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0545 PM     HAIL             PORTERSVILLE            40.93N 80.14W
05/21/2004  1.00 INCH        BUTLER             PA   TRAINED SPOTTER

0550 PM     TSTM WND DMG     5 W BEAVER FALLS        40.76N 80.42W
05/21/2004                   BEAVER             PA   PUBLIC

            LARGE TREES DOWN.

0550 PM     TSTM WND DMG     NEW CUMBERLAND          40.50N 80.61W
05/21/2004                   HANCOCK            WV   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0550 PM     HAIL             8 NNE ZANESVILLE        40.06N 81.95W
05/21/2004  0.88 INCH        MUSKINGUM          OH   PUBLIC

0600 PM     TSTM WND DMG     CAMBRIDGE               40.03N 81.59W
05/21/2004                   GUERNSEY           OH   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0610 PM     TSTM WND DMG     10 S OIL CITY           41.28N 79.70W
05/21/2004                   VENANGO            PA   EMERGENCY MNGR

            LARGE TREES DOWN.

0614 PM     TSTM WND DMG     ST. CLAIRSVILLE         40.08N 80.90W
05/21/2004                   BELMONT            OH   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0615 PM     TSTM WND DMG     CALDWELL                39.75N 81.51W
05/21/2004                   NOBLE              OH   LAW ENFORCEMENT

            LARGE TREES DOWN.

0615 PM     TSTM WND DMG     FREEPORT                40.21N 81.27W
05/21/2004                   HARRISON           OH   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

0620 PM     HAIL             BETHLEHEM               40.04N 80.69W
05/21/2004  0.88 INCH        OHIO               WV   TRAINED SPOTTER

0620 PM     TSTM WND DMG     BROOKVILLE              41.16N 79.08W
05/21/2004                   JEFFERSON          PA   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

0623 PM     TSTM WND GST     BRENTWOOD               40.37N 79.98W
05/21/2004  0 MPH            ALLEGHENY          PA   TRAINED SPOTTER

            60 MPH WIND GUST.

0630 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
05/21/2004                   BROOKE             WV   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0630 PM     TSTM WND DMG     10 SE WOODSFIELD        39.66N 80.98W
05/21/2004                   MONROE             OH   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN.

0630 PM     TSTM WND DMG     CLAYSVILLE              40.12N 80.41W
05/21/2004                   WASHINGTON         PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0630 PM     HAIL             10 S WOODSFIELD         39.62N 81.12W
05/21/2004  0.75 INCH        MONROE             OH   TRAINED SPOTTER

0635 PM     TSTM WND DMG     MONACA                  40.68N 80.27W
05/21/2004                   BEAVER             PA   TRAINED SPOTTER

            LARGE TREES DOWN ALONG ECKERT ROAD.

0635 PM     TSTM WND DMG     BEAVER                  40.69N 80.31W
05/21/2004                   BEAVER             PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ALONG BEANER HOLLOW ROAD.

0642 PM     TSTM WND DMG     KITTANNING              40.83N 79.52W
05/21/2004                   ARMSTRONG          PA   EMERGENCY MNGR

            LARGE TREES DOWN.

0645 PM     TSTM WND DMG     NEW KENSINGTON          40.57N 79.75W
05/21/2004                   WESTMORELAND       PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0645 PM     HAIL             SALTSBURG               40.49N 79.45W
05/21/2004  0.88 INCH        INDIANA            PA   PUBLIC

0645 PM     TSTM WND DMG     MOUNDSVILLE             39.92N 80.74W
05/21/2004                   MARSHALL           WV   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN.

0650 PM     TSTM WND DMG     7 S WAYNESBURG          39.80N 80.19W
05/21/2004                   GREENE             PA   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN NEAR SPRAGGS.

0700 PM     TSTM WND DMG     LOWER BURRELL           40.58N 79.71W
05/21/2004                   WESTMORELAND       PA   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0700 PM     TSTM WND DMG     RIMERSBURG              41.04N 79.50W
05/21/2004                   CLARION            PA   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

0710 PM     TSTM WND DMG     UNIONTOWN               39.90N 79.72W
05/21/2004                   FAYETTE            PA   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0715 PM     FLASH FLOOD      CALDWELL                39.75N 81.51W
05/21/2004                   NOBLE              OH   LAW ENFORCEMENT

            STATE ROUTE 821 FLOODED.

0715 PM     TSTM WND DMG     NEW MARTINSVILLE        39.66N 80.86W
05/21/2004                   WETZEL             WV   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0730 PM     TSTM WND DMG     3 SW PUNXSUTAWNEY       40.91N 79.02W
05/21/2004                   JEFFERSON          PA   LAW ENFORCEMENT

            LARGE TREES DOWN.

0750 PM     BLIZZARD         KINGWOOD                39.47N 79.68W
05/21/2004                   PRESTON            WV   LAW ENFORCEMENT

            NUMEROUS LARGE TREES BLOWN DOWN. MANY ROADS CLOSED.

0800 PM     FLASH FLOOD      5 NE DRESDEN            40.17N 81.94W
05/21/2004                   COSHOCTON          OH   EMERGENCY MNGR

            STATE ROUTE 16 FLOODED NEAR ADAMS MILLS.

0800 PM     FLASH FLOOD      DUNCAN FALLS            39.87N 81.92W
05/21/2004                   MUSKINGUM          OH   AIRPLANE PILOT

            OLD RIVER ROAD FLOODED.

0800 PM     FLASH FLOOD      DRESDEN                 40.12N 82.01W
05/21/2004                   MUSKINGUM          OH   EMERGENCY MNGR

            MCGLADE SCHOOL ROAD CLOSED.

0805 PM     TSTM WND DMG     7 S OAKLAND             39.30N 79.40W
05/21/2004                   GARRETT            MD   TRAINED SPOTTER

            MEASURED 72 MPH WIND GUST. NUMEROUS LARGE TREES DOWN.

0815 PM     FLASH FLOOD      UNIONTOWN               39.90N 79.72W
05/21/2004                   FAYETTE            PA   TRAINED SPOTTER

            JENNYS RUN FLOODED. DUCK HOLLOW ROAD CLOSED.

0815 PM     FLASH FLOOD      CUMBERLAND              39.85N 81.66W
05/21/2004                   GUERNSEY           OH   EMERGENCY MNGR

            STATE ROUTES 660 AND 83 FLOODED.

0815 PM     FLASH FLOOD      8 SE WAYNESBURG         39.82N 80.08W
05/21/2004                   GREENE             PA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN THE MOUNT MORRIS, DAVISTOWN AND
            BOBTOWN AREA.

0820 PM     TSTM WND DMG     THOMAS                  39.15N 79.50W
05/21/2004                   TUCKER             WV   EMERGENCY MNGR

            NUMEROUS LARGE TREES BLOWN DOWN.

&&

RRR
Local storm report, May 21, 8:46 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     COSHOCTON               40.26N 81.85W
05/21/2004                   COSHOCTON          OH   TRAINED SPOTTER

            60 MPH WIND GUST. TREES AND POWER LINES DOWN.

0510 PM     TSTM WND DMG     COLUMBIANA              40.89N 80.69W
05/21/2004                   COLUMBIANA         OH   TRAINED SPOTTER

            60 MPH WINDS. ROOF DAMAGED ON BUILDING.

0515 PM     TSTM WND GST     UHRICHSVILLE            40.40N 81.35W
05/21/2004  0 MPH            TUSCARAWAS         OH   TRAINED SPOTTER

            LARGE TREES DOWN.

0515 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N 81.44W
05/21/2004                   TUSCARAWAS         OH   TRAINED SPOTTER

            LARGE TREES DOWN.

0523 PM     TSTM WND DMG     HERMITAGE               41.23N 80.44W
05/21/2004                   MERCER             PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0535 PM     TSTM WND DMG     5 NW NEW CASTLE         41.05N 80.41W
05/21/2004                   LAWRENCE           PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0536 PM     TSTM WND DMG     VOLANT                  41.11N 80.26W
05/21/2004                   LAWRENCE           PA   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0536 PM     TSTM WND DMG     SLIPPERY ROCK           41.07N 80.06W
05/21/2004                   BUTLER             PA   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0545 PM     HAIL             PORTERSVILLE            40.93N 80.14W
05/21/2004  1.00 INCH        BUTLER             PA   TRAINED SPOTTER

0550 PM     TSTM WND DMG     5 W BEAVER FALLS        40.76N 80.42W
05/21/2004                   BEAVER             PA   PUBLIC

            LARGE TREES DOWN.

0550 PM     TSTM WND DMG     NEW CUMBERLAND          40.50N 80.61W
05/21/2004                   HANCOCK            WV   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0550 PM     HAIL             8 NNE ZANESVILLE        40.06N 81.95W
05/21/2004  0.88 INCH        MUSKINGUM          OH   PUBLIC

0600 PM     TSTM WND DMG     CAMBRIDGE               40.03N 81.59W
05/21/2004                   GUERNSEY           OH   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0610 PM     TSTM WND DMG     10 S OIL CITY           41.28N 79.70W
05/21/2004                   VENANGO            PA   EMERGENCY MNGR

            LARGE TREES DOWN.

0614 PM     TSTM WND DMG     ST. CLAIRSVILLE         40.08N 80.90W
05/21/2004                   BELMONT            OH   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0615 PM     TSTM WND DMG     FREEPORT                40.21N 81.27W
05/21/2004                   HARRISON           OH   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

0615 PM     TSTM WND DMG     CALDWELL                39.75N 81.51W
05/21/2004                   NOBLE              OH   LAW ENFORCEMENT

            LARGE TREES DOWN.

0620 PM     TSTM WND DMG     BROOKVILLE              41.16N 79.08W
05/21/2004                   JEFFERSON          PA   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

0620 PM     HAIL             BETHLEHEM               40.04N 80.69W
05/21/2004  0.88 INCH        OHIO               WV   TRAINED SPOTTER

0623 PM     TSTM WND GST     BRENTWOOD               40.37N 79.98W
05/21/2004  0 MPH            ALLEGHENY          PA   TRAINED SPOTTER

            60 MPH WIND GUST.

0630 PM     TSTM WND DMG     WELLSBURG               40.28N 80.61W
05/21/2004                   BROOKE             WV   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN.

0630 PM     HAIL             10 S WOODSFIELD         39.62N 81.12W
05/21/2004  0.75 INCH        MONROE             OH   TRAINED SPOTTER

0630 PM     TSTM WND DMG     CLAYSVILLE              40.12N 80.41W
05/21/2004                   WASHINGTON         PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0630 PM     TSTM WND DMG     10 SE WOODSFIELD        39.66N 80.98W
05/21/2004                   MONROE             OH   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN.

0635 PM     TSTM WND DMG     MONACA                  40.68N 80.27W
05/21/2004                   BEAVER             PA   TRAINED SPOTTER

            LARGE TREES DOWN ALONG ECKERT ROAD.

0635 PM     TSTM WND DMG     BEAVER                  40.69N 80.31W
05/21/2004                   BEAVER             PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ALONG BEANER HOLLOW ROAD.

0642 PM     TSTM WND DMG     KITTANNING              40.83N 79.52W
05/21/2004                   ARMSTRONG          PA   EMERGENCY MNGR

            LARGE TREES DOWN.

0645 PM     HAIL             SALTSBURG               40.49N 79.45W
05/21/2004  0.88 INCH        INDIANA            PA   PUBLIC

0645 PM     TSTM WND DMG     NEW KENSINGTON          40.57N 79.75W
05/21/2004                   WESTMORELAND       PA   TRAINED SPOTTER

            LARGE TREES DOWN.

0645 PM     TSTM WND DMG     MOUNDSVILLE             39.92N 80.74W
05/21/2004                   MARSHALL           WV   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN.

0650 PM     TSTM WND DMG     7 S WAYNESBURG          39.80N 80.19W
05/21/2004                   GREENE             PA   LAW ENFORCEMENT

            LARGE TREES BLOWN DOWN NEAR SPRAGGS.

0700 PM     TSTM WND DMG     RIMERSBURG              41.04N 79.50W
05/21/2004                   CLARION            PA   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN.

0700 PM     TSTM WND DMG     LOWER BURRELL           40.58N 79.71W
05/21/2004                   WESTMORELAND       PA   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0710 PM     TSTM WND DMG     UNIONTOWN               39.90N 79.72W
05/21/2004                   FAYETTE            PA   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0715 PM     FLASH FLOOD      CALDWELL                39.75N 81.51W
05/21/2004                   NOBLE              OH   LAW ENFORCEMENT

            STATE ROUTE 821 FLOODED.

0715 PM     TSTM WND DMG     NEW MARTINSVILLE        39.66N 80.86W
05/21/2004                   WETZEL             WV   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN.

0730 PM     TSTM WND DMG     3 SW PUNXSUTAWNEY       40.91N 79.02W
05/21/2004                   JEFFERSON          PA   LAW ENFORCEMENT

            LARGE TREES DOWN.

0750 PM     BLIZZARD         KINGWOOD                39.47N 79.68W
05/21/2004                   PRESTON            WV   LAW ENFORCEMENT

            NUMEROUS LARGE TREES BLOWN DOWN. MANY ROADS CLOSED.

0800 PM     FLASH FLOOD      5 NE DRESDEN            40.17N 81.94W
05/21/2004                   COSHOCTON          OH   EMERGENCY MNGR

            STATE ROUTE 16 FLOODED NEAR ADAMS MILLS.

0800 PM     FLASH FLOOD      DRESDEN                 40.12N 82.01W
05/21/2004                   MUSKINGUM          OH   EMERGENCY MNGR

            MCGLADE SCHOOL ROAD CLOSED.

0800 PM     FLASH FLOOD      DUNCAN FALLS            39.87N 81.92W
05/21/2004                   MUSKINGUM          OH   AIRPLANE PILOT

            OLD RIVER ROAD FLOODED.

0805 PM     TSTM WND DMG     7 S OAKLAND             39.30N 79.40W
05/21/2004                   GARRETT            MD   TRAINED SPOTTER

            MEASURED 72 MPH WIND GUST. NUMEROUS LARGE TREES DOWN.

0815 PM     FLASH FLOOD      UNIONTOWN               39.90N 79.72W
05/21/2004                   FAYETTE            PA   TRAINED SPOTTER

            JENNYS RUN FLOODED. DUCK HOLLOW ROAD CLOSED.

0815 PM     FLASH FLOOD      8 SE WAYNESBURG         39.82N 80.08W
05/21/2004                   GREENE             PA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED IN THE MOUNT MORRIS, DAVISTOWN AND
            BOBTOWN AREA.

0815 PM     FLASH FLOOD      CUMBERLAND              39.85N 81.66W
05/21/2004                   GUERNSEY           OH   EMERGENCY MNGR

            STATE ROUTES 660 AND 83 FLOODED.

0820 PM     TSTM WND DMG     THOMAS                  39.15N 79.50W
05/21/2004                   TUCKER             WV   EMERGENCY MNGR

            NUMEROUS LARGE TREES BLOWN DOWN.

0820 PM     TSTM WND DMG     PARSONS                 39.09N 79.68W
05/21/2004                   TUCKER             WV   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND BLOCKING ROADWAYS ALONG ROUTE 219
            AND CLOVER RUN ROAD.

&&

RRR
Special weather statement, May 21, 10:01 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1001 PM EDT FRI MAY 21 2004

MDZ001-WVZ012-021>023-041-220300-
GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WETZEL WV-
1001 PM EDT FRI MAY 21 2004

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN WEST VIRGINIA...

MARION           MONONGALIA       PRESTON          TUCKER
WETZEL

IN MARYLAND...

GARRETT
Special weather statement, May 22, 1:04 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
104 AM EDT SAT MAY 22 2004

OHZ041-PAZ007>009-013>016-020-022-220756-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-
JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-
104 AM EDT SAT MAY 22 2004

...MORE THUNDERSTORMS TO PLAGUE THE AREA...

A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS PARTS OF COLUMBIANA
COUNTY IN EAST CENTRAL OHIO...THEN PROGRESS OVER WESTERN PENNSYLVANIA
COUNTIES ON EITHER SIDE OF INTERSTATE 80 THROUGH 4 AM.  THESE STORMS
MAY PRODUCE SOME GUSTY WIND AND HAIL...BUT RESIDENTS SHOULD
ESPECIALLY BE ALERT TO HEAVY RAINFALL AS THE GROUND IS ALREADY
SATURATED AFTER THE RECENT HEAVY RAINFALL.

IF FLOOD WATER THREATENS...MOVE TO HIGHER GROUND. IF YOU ARE DRIVING
TONIGHT...DO NOT DRIVE THROUGH WATER FLOWING OVER ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:12 AM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence63 min
May 22, 2:38 AM EDTFlash Flood WarningPBZButler, Venango3 hr
May 22, 2:50 AM EDTSevere Thunderstorm WarningPBZButler25 min
May 22, 3:19 AM EDTFlash Flood WarningPBZBeaver3 hr
May 22, 4:13 AM EDTFlash Flood WarningPBZAllegheny3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.